|Truvada and Reyataz
Jan 31, 2006
My girlfriend's CD4 finally dropped to 200 after 10 years HIV. 3 years ago she delivered her 4th daughter who is negative - during pregnancy she had a terrible time with being sick from some HIV drugs and developed some resistance I don't know what, it was before I met her. She is anemic and recently started to have some clinical indications of diminsished immune system, mostly colds, etc. Her doc just prescribed her only Truvada and Reyataz 400 alone, without norvir. I'm no doc but should I question this? Thanks, Bud
| Response from Dr. Wohl
Typically, Reyataz is administered along with Norvir as this drug increases the levels of Reyataz in the blood. When Truvada is given with Reyataz it is especially important that Norivir be added as a drug contained in Truvada called tenofovir lowers Reyataz levels by about 25%. Norvir can help overcome this effect.
It may be her doc was concerned about side effects but I would be worried that the Reyataz alone here will not work as well, especially if there is resistance to Reyataz or similar drugs present.
I recommend your girlfriend and you talk to her doctor at once to make certain she/he is aware of the interactions between Reyataz and Truvada and to find out why Norivir is not being used.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Trouble Urinating After Anal Sex With Condom Does It Mean I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- If Bodily Fluid Hits Just Your Skin Are You At Risk Of Std's?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
- Can I Increase My Cd4 Count?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.